Sir.—We report the case of a patient with aseptic meningitis that was probably caused by the administration of intravenous immune globulin (IVIG).
Patient Report.—A 9-year-old boy was admitted to the hospital 1 day after the development of epistaxis and hematemesis. Results of physical examination were unremarkable except for petechiae on the palate. A complete blood cell count revealed a hemoglobin level of 99 g/L and a white blood cell count of 7.2 × 109/L, with 0.24 segmented neutrophils, 0.68 lymphocytes, 0.05 monocytes, and 0.03 eosinophils. His platelet count was 16× 109/L, and a peripheral blood smear showed a decreased number of platelets and giant platelets. A clinical diagnosis of immune thrombocytopenic purpura was made. Intravenous immune globulin (400 mg/kg of body weight; Sandoglobulin IV, Sandoz Pharmaceuticals, East Hanover, NJ) was infused over 4 hours daily for 2 days. His platelet count increased to 69×10